MAUDE Adverse Event Report: CORDIS US CORP BRITE TIP; INTRODUCER, CATHETER

CORDIS US CORP BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401711M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 7f 11 cm brite tip catheter sheath introducer was sort of "dented" and it was not possible to introduce the sheath when changing a 6f unknown sheath to a 7f sheath even though it was a rather young patient without a lot of plaque.The device could not be introduced into the vessel.A new 7f brite tip sheath was used and worked well.There was no reported patient injury.The device was stored, handled and prepped according to the instructions for use (ifu) and it was prepped with no difficulty.There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.Slightly more than usual force was required in order to position the sheath.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 7f 11 cm brite tip catheter sheath introducer was sort of "dented" and it was not possible to introduce the sheath when changing a 6f unknown sheath to a 7f sheath even though it was a rather young patient without a lot of plaque.The device could not be introduced into the vessel.A new 7f brite tip sheath was used and worked well.There was no reported patient injury.The device was stored, handled, and prepped according to the instructions for use (ifu) and it was prepped with no difficulty.There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.Slightly more than usual force was required to position the sheath.A non- sterile csi ¿si brite tip 7f 11cm str" was received for analysis.The returned components were the vessel dilator, and the brite tip csi.The vessel dilator was received completely inserted inside the cannula of the brite tip csi.The brite tip of the cannula presented with a frayed condition.The vessel dilator did not present with any damages or anomalies.No kinks were observed and no other outstanding details were observed on the returned product.Sem analysis was not performed because the damages associated with the frayed condition of the brite tip are visible with the magnification obtained with a vision system.Magnified image of the damaged tip presented evidence of scratch marks, elongations, fatigue lines, and plastic deformation.The reported ¿catheter sheath introducer (csi)~kinked/bent¿ was not confirmed because this condition was not observed.However, the malfunction ¿brite tip/distal tip- frayed/split/torn¿ was confirmed.The brite tip of the cannula presented with a frayed condition.The exact cause of this damage could not be determined during the analysis however, these types of damages are commonly caused by an interaction with a sharp object causing mechanical damage.Therefore, it is assumed that the distal tip was induced to a force that exceeded the material yield strength prior to fraying.The same factors that caused the scratch marks, elongations, fatigue lines, and plastic deformation may have led to the frayed condition found on the received device.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
7863138372
MDR Report Key19616632
Report Number9616099-2024-00213
Device Sequence Number6974053
Product Code DYB
UDI-Device Identifier10705032000307
UDI-Public10705032000307
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number401711M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F BRITE TIP SHEATH.
Patient SexUnknown